Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Louisville, KY

January 17, 2012Breckinridge County, Hancock County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jan 17, 2012, 9:50 AM CST for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 17, 2012, 9:50 AM CST (15:50 UTC)
Expired
Jan 17, 2012, 10:15 AM CST
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 10:07 AM CSTTSTM WND DMGCloverport, KYSEVERAL TREES DOWN NEAR CLOVERPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
687 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS53 KLMK 171550
SVRLMK
INC123-KYC027-091-171615-
/O.NEW.KLMK.SV.W.0006.120117T1550Z-120117T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM CST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1015 AM CST

* AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HAWESVILLE TO 13 MILES WEST OF PELLVILLE...MOVING EAST AT 55
  MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HAWESVILLE...
  CANNELTON AND CHAMBERS...
  SKILLMAN AND GOERING...
  HOLT AND WEBERSTOWN...
  STEPHENSPORT AND CLOVERPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3793 8690 3792 8649 3772 8671 3772 8678
      3773 8682 3774 8683 3780 8683 3783 8686
      3783 8690 3784 8692 3788 8690 3791 8692
TIME...MOT...LOC 1550Z 264DEG 49KT 3790 8681 3774 8703
WIND...HAIL 60MPH <.50IN

$$

AMS
1 follow-up statement
268 
WWUS53 KLMK 171614
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 AM CST TUE JAN 17 2012

INC123-KYC027-091-171624-
/O.EXP.KLMK.SV.W.0006.000000T0000Z-120117T1615Z/
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
1014 AM CST TUE JAN 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...WESTERN BRECKINRIDGE
AND SOUTHERN PERRY COUNTIES WILL EXPIRE AT 1015 AM CST...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8690 3792 8649 3772 8671 3772 8678
      3773 8682 3774 8683 3780 8683 3783 8686
      3783 8690 3784 8692 3788 8690 3791 8692
TIME...MOT...LOC 1614Z 264DEG 49KT 3793 8640 3777 8662

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 9:47 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 17, 9:47 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 AM EST TUE JAN 17 2012

...Mesoscale Update...

Fairly intense NE-SW oriented squall line continues to push eastward
across the western forecast area this morning.  Currently the line
extends from Jefferson County Indiana southwestward to near Hancock
County Kentucky.  This activity is heading east quickly at 45-50 MPH
and will be impacting the Louisville metro area in the next 30-45
minutes.

The line contains strong to severe thunderstorms with bowing
segments and embedded mesovorticies.  Mid-level winds of 65-70 knots
were still observed on radar data.  Combining these with RUC
proximity soundings continue to yield very high, yet localized areas
of storm-relative helicity.  This will result in occasional
mesovorticies occurring within the line.  Already we've seen our
first mesovorticies in Crawford county that prompted the tornado
warning for Crawford/Floyd/Harrison County Indiana.  With the shear
expected to remain in place and instability increasing slightly due
to some solar insolation occurring, isolated tornadoes within the
line will continue to be a possibility.

Elsewhere in the line, a period of torrential rain and wind gusts of
45 to 50 MPH can be expected.  Some small hail will also be possible.

&&

.Short Term (Today - Tonight)...

Elongated surface low extends from south-central Missouri into
central Illinois, with strong SSW low-level flow over the Ohio
Valley. The air mass being advected in is unseasonably mild, but so
far not exceedingly moist, which has somewhat limited the
development of precip south of the Ohio River. Strong low-level jet
(60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the
boundary layer as well as we expected, with 2000 ft winds holding
around 45 kt.

Showers that tried to expand south and east into central Kentucky
are now largely confined to Indiana, but METARs did show peak winds
near 40 mph at SDF and FFT at or just before the onset of precip
earlier. Expect more gusty showers, and perhaps a few thunderstorms,
through the pre-dawn hours, mainly in Indiana but possibly as far
south and east as the Bluegrass Parkway. Not expecting severe wind
gusts, but with the screaming low-level jet, any shower or
thunderstorm could briefly mix down strong wind gusts in the 40-50
mph range.

Still on track for an early afternoon frontal passage, but the
precip chances should actually drop off to a low-end likely a few
hours before that, as the low-level jet is shunted south and east of
the forecast area. Thunder potential will exit with the low-level
jet around midday.

Temps will remain near current readings, mainly in the mid-50s,
through late morning in Indiana, and early/mid-afternoon in
Kentucky. Once the front moves through, expect temperatures to
rapidly fall through the 40s, and into the 30s by early evening.

As usual this begs the question of snow potential with the exiting
precip shield. NAM takes the precip out of central Kentucky too
quickly to change over, but the GFS is a little slower. Forecast
soundings only show a very shallow layer near saturation at -10C,
and time-height X-sections actually show downward motion. Therefore,
we will be hard pressed to see any changeover except in the I-75
corridor early this evening. Even then it looks more like a mix, if
anything, so we will carry a chance of rain or snow showers. Surface
temps still above freezing so little or no impact is expected.

.Long Term (Wednesday night through Monday)...

The early portion of the extended, late Wednesday through Sunday,
will feature a fast progressive zonal jet that will basically bisect
the CONUS from west to east. Bitterly cold arctic air across Canada
will spill south of the Canadian border and bring cold temperatures
to the northern states. Unseasonably mild temperatures will stretch
across our southern states from New Mexico across the Gulf States
through the Carolinas. A baroclinic zone will become established
across the Lower Ohio Valley with a sharp contrast in temperatures
from north to south, making our temperature forecast Thursday
through Saturday tricky.

Temperatures will start off cold Wednesday as high pressure builds
over the Commonwealth. Under mostly clear to partly cloudy skies,
light north winds will diminish during the afternoon before becoming
light southerly by Thursday morning. Despite highs only in the upper
30s to around 40, sun and light winds will make Wednesday seem
warmer.

A potent low pressure system will move across the western Great
Lakes early Thursday. Arctic high pressure will quickly build across
the Upper Midwest by afternoon. A cold front will move south of the
Ohio River late in the day. However, the bulk of the really bitterly
cold air will stay to the north, with the Commonwealth receiving
just a glancing blow from this shallow arctic airmass. Some light
snow showers or flurries may just graze our northern counties across
the Bluegrass and southern Indiana Thursday afternoon. Thursday's
highs may show a wide range from north to south on Thursday, and
possibly Friday's as well, varying from the upper 30s north to near
50 across the south. Both the GFS and latest ECMWF show a weak
trough crossing the region early Saturday. Light rain is likely
Saturday, with again, cold air likely remaining to the north.

Sunday and Monday...

Jet stream energy will move east into the central Rockies Sunday and
this will lead to a broad ridge developing across the southern
states. Light southwest flow will likely lead to several very mild
days early next week. Highs Sunday and Monday will rise well into
the 50s. The GFS hints at a significant cyclone developing across
the southern plains next Monday. This system will bring increasing
moisture and potentially two wet days Monday and Tuesday.

&&

.Aviation (12Z TAF Issuance)...

Strong SSW flow continues in the low levels, but the LLJ remains
weaker than anticipated. VAD Wind Profiles from KLVX and surrounding
88-Ds would indicate 2000 ft winds near 45 kt, with just enough of a
directional difference to have a marginal LLWS impact. By
mid-morning the low-level jet will be shunted off to our east, and
cooling from the top down will start to mix the jet out through the
boundary layer. Therefore LLWS will only be included in the
initialization. Wind gusts near or above 25 kt will be fairly
commonplace. Could see 30-35 kt gusts in or just ahead of any
convective elements, but given the difficulty in pinning down
location or timing, the TAFs will not be that bullish.

Ceilings are VFR with the exception of BWG which has just gone MVFR.
Will remain close to that threshold for the next couple of hours.
A smattering of quick-moving showers merits initializing with VCSH,
with a more organized line working its way in from the west by
mid-morning. Not as much lightning as in the convection farther
north, so the low probability for thunder will continue to be
covered with CB wording. Based on METARs over SW Indiana and western
Kentucky, expect ceilings to go MVFR but remain above fuel-alternate
threshold.

Front goes through SDF and BWG 18-19Z, and LEX by 21Z. Sharply colder
air in the lowest 3000 ft will provide a very well-mixed boundary
layer, and gusts could easily exceed 30 kt, especially in SDF and
LEX. MVFR ceilings will improve to VFR after sunset, and gusty winds
should abate.  SDF will carry the strongest winds through the night,
holding up near or above 15 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........MJ
Short Term.......RAS
Long Term........JSD
Aviation.........RAS
Hazardous weather outlook, Jan 17, 3:01 AM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EST TUE JAN 17 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
401 AM EST TUE JAN 17 2012 /301 AM CST TUE JAN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS IN EXCESS
OF 40 MPH THIS MORNING. THE BEST CHANCE FOR THUNDERSTORMS AND
GUSTY WINDS WILL BE ALONG AND NORTH OF INTERSTATE 64.

AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO
APPROACH 40 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TODAY.

40

In the hours before

Local storm report, Jan 17, 9:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND DMG     3 NE HOLLAND            38.28N  87.00W
01/17/2012                   DUBOIS             IN   EMERGENCY MNGR

            OUTBUILDING BLOWN ON ROAD.

&&

EVENT NUMBER LMK1200024

CMC
Local storm report, Jan 17, 9:26 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     TSTM WND DMG     1 N HUNTINGBURG         38.31N  86.96W
01/17/2012                   DUBOIS             IN   PUBLIC

            NUMEROUS TREE LIMBS DOWN.

&&

EVENT NUMBER LMK1200025

CMC
Special weather statement, Jan 17, 9:27 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EST TUE JAN 17 2012

INZ089-090-KYZ023>025-171600-
BRECKINRIDGE-HANCOCK-HARRISON-MEADE-PERRY-
927 AM CST TUE JAN 17 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 925 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST
OF ENGLISH TO GRANDVIEW...AND MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TELL CITY...
  PETRI AND ADAIR...
  ROBERTA AND MAGNET...
  WOLF CREEK AND LILLY DALE...
  HARDINGROVE AND CHENAULTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL AND STRONG WIND IS OCCURRING. EXPECT PONDING OF
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3794 8691 3799 8686 3801 8678 3810 8677
      3812 8681 3814 8680 3816 8677 3812 8641
      3811 8640 3811 8639 3807 8606 3791 8654
      3793 8698 3794 8697
TIME...MOT...LOC 1527Z 265DEG 51KT 3814 8657 3799 8695

AMS
Special weather statement, Jan 17, 9:30 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM CST TUE JAN 17 2012

INZ076>079-092-KYZ031-171600-
CLARK-JEFFERSON-OLDHAM-ORANGE-SCOTT-WASHINGTON-
1030 AM EST TUE JAN 17 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SALEM...AND MOVING EAST AT
55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  NEW PEKIN AND FARABEE...
  DAISY HILL AND BLUE RIVER...
  NEW LIBERTY AND BUNKER HILL...
  BLUE LICK AND HENRYVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8545 3841 8546 3840 8597 3842 8600
      3842 8631 3840 8631 3840 8643 3861 8621
      3872 8583
TIME...MOT...LOC 1530Z 267DEG 47KT 3851 8610

AMS
Local storm report, Jan 17, 9:33 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FUNNEL CLOUD     1 SE CURBY              38.23N  86.37W
01/17/2012                   CRAWFORD           IN   TRAINED SPOTTER

            SPOTTER SEES RAIN WRAPPED FUNNEL.

&&

EVENT NUMBER LMK1200026

CMC
Local storm report, Jan 17, 9:50 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EST TUE JAN 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     TSTM WND DMG     MADISON                 38.76N  85.38W
01/17/2012                   JEFFERSON          IN   PUBLIC

            DAMAGE TO BUILDING AT AIRPORT

&&

EVENT NUMBER LMK1200027

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:14 AM CSTSevere Thunderstorm WarningLMKMeade31 min
Jan 17, 9:27 AM CSTTornado WarningLMKHancock43 days
Jan 17, 9:34 AM CSTSevere Thunderstorm WarningLMKTrimble26 min
Jan 17, 9:43 AM CSTSevere Thunderstorm WarningLMKMeade17 min
Jan 17, 9:54 AM CSTTornado WarningLMKJefferson, Oldham36 min
Jan 17, 9:57 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade18 min
Jan 17, 10:00 AM CSTSpecial Weather StatementLMKJefferson30 min
Jan 17, 10:02 AM CSTSpecial Weather StatementLMKTrimble28 min
Jan 17, 10:07 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson23 min
Jan 17, 10:11 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio19 min
Jan 17, 10:19 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade26 min
Jan 17, 10:20 AM CSTTornado WarningLMKJefferson, Shelby, Spencer25 min
Jan 17, 10:23 AM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Spencer37 min
Jan 17, 10:25 AM CSTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble35 min
Jan 17, 10:29 AM CSTTornado WarningLMKBreckinridge, Grayson, Hardin16 min
Jan 17, 10:42 AM CSTSevere Thunderstorm WarningLMKShelby, Spencer18 min
Jan 17, 10:44 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Larue, Meade, Nelson31 min
Jan 17, 10:52 AM CSTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more23 min
Jan 17, 11:06 AM CSTSpecial Weather StatementLMKGrayson, Larue24 min
Jan 17, 11:07 AM CSTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Spencer, Washington23 min
Jan 17, 11:14 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Scott, Woodford31 min
Jan 17, 11:16 AM CSTSpecial Weather StatementLMKLogan29 min
Jan 17, 11:24 AM CSTSevere Thunderstorm WarningLMKGrayson, Green, Hardin, Hart, Larue, Nelson and 1 more36 min
Jan 17, 11:27 AM CSTTornado WarningLMKGrayson, Green, Hardin, Hart, Larue33 min
Jan 17, 11:28 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Warren17 min
Jan 17, 11:39 AM CSTSpecial Weather StatementLMKEdmonson, Hart36 min
Jan 17, 11:46 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren29 min
Jan 17, 11:48 AM CSTSpecial Weather StatementLMKSimpson27 min
Jan 17, 11:50 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Nicholas25 min
Jan 17, 11:56 AM CSTTornado WarningLMKWarren19 min
Jan 17, 12:10 PM CSTSpecial Weather StatementLMKCasey, Green, Taylor35 min
Jan 17, 12:12 PM CSTSpecial Weather StatementLMKAllen, Barren, Metcalfe, Simpson33 min
Jan 17, 12:14 PM CSTSpecial Weather StatementLMKMadison31 min
Jan 17, 12:14 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson16 min
Jan 17, 12:16 PM CSTSpecial Weather StatementLMKGarrard44 min
Jan 17, 12:20 PM CSTTornado WarningLMKAllen, Simpson25 min
Jan 17, 12:25 PM CSTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison35 min
Jan 17, 12:26 PM CSTSevere Thunderstorm WarningLMKClark, Madison19 min
Jan 17, 12:30 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Green, Hart, Marion, Taylor30 min
Jan 17, 12:43 PM CSTTornado WarningLMKAllen, Barren, Monroe32 min
Jan 17, 12:52 PM CSTSevere Thunderstorm WarningLMKCasey, Lincoln23 min
Jan 17, 12:59 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor31 min
Jan 17, 1:13 PM CSTTornado WarningLMKCumberland, Monroe13 min
Jan 17, 8:29 AM CSTSevere Thunderstorm WarningLMKOrange, Washington31 min
Jan 17, 8:31 AM CSTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry44 min
Jan 17, 8:54 AM CSTSpecial Weather StatementLMKOrange, Washington36 min
Jan 17, 9:02 AM CSTSpecial Weather StatementLMKWashington28 min
Jan 17, 9:24 AM CSTSpecial Weather StatementLMKJefferson36 min
Jan 17, 9:27 AM CSTSpecial Weather StatementLMKPerry33 min
Jan 17, 9:30 AM CSTSpecial Weather StatementLMKClark, Scott, Washington30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.